Alert archive / Oklahoma / Tornado Warnings in 1994
Tornado Warning 37, NWS Norman, OK
NWS Norman, OK issued this tornado warning at Oct 2, 1994, 5:28 PM CDT for Garfield County, Kingfisher County, Oklahoma. It was in force for 32 min.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Oct 2, 1994, 5:28 PM CDT (22:28 UTC)
- Expired
- Oct 2, 1994, 6:00 PM CDT
- In force
- 32 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Garfield County, OK, Kingfisher County, OK
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 10.5 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 22 J/kg
- Mixed-layer CIN
- -258 J/kg
- Mixed-layer LCL
- 1379 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KOKC 022230
TOROKC
OKC073-047-022300-
BULLETIN - EBS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
528 PM CDT SUN OCT 02 1994
THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
TORNADO WARNING EFFECTIVE UNTIL 600 PM CDT FOR PEOPLE IN THE
FOLLOWING COUNTIES
IN CENTRAL OKLAHOMA
NORTHERN KINGFISHER
IN NORTHWESTERN OKLAHOMA
SOUTHERN GARFIELD
INCLUDING THE FOLLOWING LOCATIONS
BISON...BRECKINRIDGE...CARRIER...COVINGTON...DOUGLAS...
DRUMMOND...ENID...FAIRMONT...HENNESSEY...LACEY AND WAUKOMIS
AT 528 PM CDT RADAR INDICATED A DEVELOPING TORNADO 7 MILES
SOUTH OF DRUMMOND. SPOTTERS INDICATED A FUNNEL CLOUD AT THIS LOCATION.
THE TORNADO WAS MOVING EAST AT 20 MPH.
IF YOU ARE IN THE PATH OF A TORNADO...THE SAFEST PLACE IS A
BASEMENT. GET UNDER A WORKBENCH OR PIECE OF STURDY FURNITURE.
IF NO BASEMENT IS AVAILABLE...SEEK SHELTER IN A SMALL INTERIOR
ROOM SUCH AS A CLOSET ON THE LOWEST FLOOR. USE BLANKETS...
PILLOWS...OR CUSHIONS TO COVER YOUR BODY. AVOID WINDOWS.
ABANDON MOBILE HOMES FOR A REINFORCED BUILDING OR GET INTO A
DITCH OR CULVERT.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR OKLAHOMA AND
NORTHERN TEXAS UNTIL 800PM CDT.
LAT...LON 3607 9770 3609 9816 3651 9804 3638 9752
PURPURAWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at Oct 2, 4:19 PM CDT, 1 hour 9 minutes earlier.
Area forecast discussion, Oct 2, 4:19 PM CDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OKLAHOMA CITY OKLAHOMA 330 PM CDT SUN OCT 2 1994 1 -2 DAY DISC...CURRENT CONVCTN ACRS NW/ N CNTL OK FIRING ALONG S/W LOCATED FM NRN KS THRU OK. MDLS SHOW HIER RH'S ASSOC WITH S/W TO CONT TO MOV CNTL AND ERN OK OVRNGHT...SO HAVE POPS IN FOR CNTL AND SE OK TNTE. NEXT 2 DAYS IN IN SWLY DIFL FLO PCPN PSBL ACRS ENTR FA...BUT BEST POPS IN ERN PTNS IN BEST LO LVL...BEST CHCS IN AFTN HRS WITH MAX HTNG. UPR RDG OVR SW CANADA CUTS OFF WRN UPR LO OFF FM WRLYS...AND IT CONT TO DIG SSWD ACRS WRN US IN 1 TO 2 DAY PD. RESULT FOR FA IS TO KP SLY FLO AT SFC AND SWLY ALOFT OVR AREA. XTND DISC...IN EXTENDED PD...LO BGNS TO LIFT OUT TO E. BY LATE TUE...ERLY WED SWLY FLO INCREASES. STG CDFNT POSED TO MOVE OVR AREA LATE THU - ERLY FRI AND BRING AN END TO WM PATRN. CONT SWLY FLO MAKES IT HARD TO GET A HANDLE ON TIMING OF PCPN EVENTS. THUS WILL KP 20-30 PCT POPS IN MOST ZNES WED THRU FRI. FCSTID=07 HBR 59 90 58 85 / 20 20 20 30 OKC 60 86 58 81 / 30 30 20 30 SPS 59 90 58 85 / 20 20 20 30 GAG 55 88 54 81 / 10 20 20 20 PNC 59 87 57 80 / 30 30 20 30 DUA 62 88 60 85 / 20 30 20 30 .OKC...NONE. *.TX...NONE. PURPURA
In the hours before
Local storm report, Oct 2, 2:03 PM CDT, 3 hours 25 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
205 PM CDT SUN OCT 02 1994
TIME/DATE COUNTY EVENT
145 PM/2ND MAJOR DIME SIZE HAIL 10 MILES WEST OF
6 ORIENTA
JMWLocal storm report, Oct 2, 2:05 PM CDT, 3 hours 23 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
205 PM CDT SUN OCT 02 1994
TIME/DATE COUNTY EVENT
145 PM/2ND MAJOR DIME SIZE HAIL 10 MILES WEST OF
ORIENTA
JMWLocal storm report, Oct 2, 4:05 PM CDT, 1 hour 23 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
405 PM CDT SUN OCT 02 1994
TIME/DATE COUNTY EVENT
315 PM/2ND MAJOR DIME SIZE HAIL AND 2 INCH DIAM. TREE
LIMBS DOWN 8.25 MILES WEST OF ORIENTA.
340 PM/2ND MAJOR QUARTER SIZE HAIL AT ORIENTA.
JMW
WUUS01KSAV.Local storm report, Oct 2, 4:08 PM CDT, 1 hour 20 minutes before
LOCAL STORM REPORT NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 405 PM CDT SUN OCT 02 1994 TIME/DATE COUNTY EVENT 315 PM/2ND MAJOR DIME SIZE HAIL AND 2 INCH DIAM. TREE R LIMBS DOWN 8.25 MILES WEST OF ORIENTA. 340 PM/2ND MAJOR QUARTER SIZE HAIL AT ORIENTA. JMW
Local storm report, Oct 2, 5:05 PM CDT, 23 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
505 PM CDT SUN OCT 02 1994
TIME/DATE COUNTY EVENT
420 PM/2ND MAJOR NICKLE SIZE HAIL 2 MILES NORTH OF
AMES.
425 PM/2ND MAJOR NICKLE SIZE HAIL AND WIND GUSTS
TO 70 MPH 3 MILES SOUTH OF AMES.
LRJLocal storm report, Oct 2, 5:06 PM CDT, 22 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
505 PM CDT SUN OCT 02 1994
TIME/DATE COUNTY EVENT
420 PM/2ND MAJOR NICKLE SIZE HAIL 2 MILES NORTH OF
AMES.
425 PM/2ND MAJOR NICKLE SIZE HAIL AND WIND GUSTS
TO 70 MPH 3 MILES SOUTH OF AMES.
LRJThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 2, 12:24 PM CDT | Severe Thunderstorm Warning | OUN | Major, Woods, Woodward | 51 min |
| Oct 2, 1:20 PM CDT | Severe Thunderstorm Warning | OUN | Major, Woods | 45 min |
| Oct 2, 2:38 PM CDT | Severe Thunderstorm Warning | OUN | Major | 42 min |
| Oct 2, 3:21 PM CDT | Severe Thunderstorm Warning | OUN | Major | 39 min |
| Oct 2, 4:10 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Major | 50 min |
| Oct 2, 4:58 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Kingfisher, Major | 47 min |
| Oct 2, 5:57 PM CDT | Severe Thunderstorm Warning | OUN | Garfield | 48 min |
| Oct 2, 6:29 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa | 46 min |
Nearby
Tornado Warnings in Oklahoma, 1994Every tornado warning in 1994Tornadoes in 1994
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.